Skip to main content
main-content

01.02.2015 | Clinical Case Report | Ausgabe 1/2015

Documenta Ophthalmologica 1/2015

Retinal toxicity after intracameral use of a standard dose of cefuroxime during cataract surgery

Zeitschrift:
Documenta Ophthalmologica > Ausgabe 1/2015
Autoren:
Céline Faure, Daniel Perreira, Isabelle Audo

Abstract

Purpose

We report the clinical findings and retinal function of a patient who presented retinal toxicity signs after cefuroxime use for a phacoemulsification surgery.

Methods

A 64-year-old man underwent a technically uneventful left eye cataract surgery. A standard intracameral dose of cefuroxime (0.1 mL of 10.0 mg/mL solution) was administered at the end of the surgery.

Results

At review 2 days later, he complained about left eye visual loss. Fundus examination revealed a diffuse retinal pallor with small intraretinal cysts. Optical coherence tomography scans showed a large retinal serous detachment with a schisis-like appearance of the outer nuclear layer. A slight global retinal dysfunction was recorded on ISCEV full-field electroretinogram. Fast clinical recovery was observed. Optical coherence tomography scans were back to normal within less than a week. Two months later, full-field electroretinogram showed no longer abnormalities.

Conclusion

It is the first report to our knowledge of a case of retinal toxicity with a standard dose. Kinetics and studies about cefuroxime toxicity are reviewed and discussed.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

★ PREMIUM-INHALT
e.Med Interdisziplinär

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Fachzeitschriften auf SpringerMedizin.de.

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 1/2015

Documenta Ophthalmologica 1/2015 Zur Ausgabe

Neu im Fachgebiet Augenheilkunde